MAUDE Adverse Event Report: EXACTECH, INC. NOVATION; NV GXL LNR, 10 DEG FACE, 36MM ID, GRP 2 CUP

EXACTECH, INC. NOVATION; NV GXL LNR, 10 DEG FACE, 36MM ID, GRP 2 CUP
Model Number 138-32-52
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation noted on (b)(6) 2019 this patient had a second revision surgery.This revision was due to the patient woke up in his bed and his hip was dislocated.The surgeon decided to remove the liner and head and put the same liner back in with a +10 head in to give the patient more leg length.This made the patient stable.The patient left the operating room in stable condition and is expected to have a good outcome.Hospital did not release implants to be returned to exactech.In a review of the labeling and ifu 700-096-004 rev.N, the patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses, and follow the written instructions of the physician with respect to follow-up care and treatment.Upon review of the available information, there is no evidence that this is a device related malfunction and there is no allegation against the device.Implantation of a total joint could result pain, infection, or loosening of total joint hardware.The most likely cause of the reported event is patient condition.Concomitant medical device(s): pf spline plasma w/ha ext offset sz 10 (cat# 160-31-10, sn# (b)(4)).Bone screw 6.5mm dia x 20mm long (cat# 120-65-20, sn# (b)(4)).Cocr fem head 36mm +0 offset 12/14 (cat# 142-36-00, sn# (b)(4)).Nv crown cup clstr hole 52mm group 2 (cat# 180-01-52, sn# (b)(4)).
 
Event or Problem Description
As reported, a (b)(6) y/o female patient has an exactech right hip implanted in (b)(6) on (b)(6) 2011.The cup will be revised with the possibility of a total revision, only femoral heads would be needed for the scheduled revision.X-rays were sent for analysis.Proper instrumentation, and implants were ordered and sent to the hospital.Surgeon requested ceramic femoral head implants.During the case, there was an extensive amount of metallosis, the cup and stem were determined to be very loose.All implants were removed, and competitor¿s device was implanted as planned.Devices will not be returned per hospital policy.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation pending.(d11) concomitant device(s): pf spline plasma w/ha ext offset sz 10 (cat# 160-31-10, sn#: (b)(6)).Bone screw 6.5mm dia x 20mm long (cat# 120-65-20, sn#: (b)(6)).Cocr fem head 36mm +0 offset 12/14 (cat# 142-36-00, sn#: (b)(6)).Nv crown cup clstr hole 52mm group 2 (cat# 180-01-52, sn#: (b)(6)).No information provided in the following section(s): a4, a5, and b6.Section h11: correction made to h3.The other was written in error, please disregard.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that the reason for the revision reported may have been the result of edge loading/impingement, patient condition, or a combination, which led to full thickness polyethylene wear and subsequent metallosis and loosening of the implants from the bone.However, this cannot be confirmed due to the devices not being returned.(d11) concomitant device(s): pf spline plasma w/ha ext offset sz 10 (cat# 160-31-10, (b)(6).Bone screw 6.5mm dia x 20mm long (cat# 120-65-20, (b)(6).Cocr fem head 36mm +0 offset 12/14 (cat# 142-36-00, (b)(6).Nv crown cup clstr hole 52mm group 2 (cat# 180-01-52, (b)(6).

Brand Name
NOVATION
Common Device Name
NV GXL LNR, 10 DEG FACE, 36MM ID, GRP 2 CUP
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9626955
Report Number1038671-2020-00014
Device Sequence Number11483558
Product Code JDI
UDI-Device Identifier10885862024749
UDI-Public10885862024749
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2012
Device Model Number138-32-52
Device Catalogue Number138-36-52
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer01/24/2020
03/25/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date01/24/2020
04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR